It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2003, 11:42 PM   #1
Junior Member
 
Join Date: Apr 2003
Posts: 25
Jayellcee HB User
Talking Lexapro and Sleep Problems

Never in my life have I had difficulty sleeping through the night. When I started taking Lexapro (10 mg daily) I began awaking evry night after about 4 hours sleep (give or take) with a barking cough. My MD thinks it may be related to heartburn, but Nexium has not cured the cough...Anyone else waking up during the night while on Lex?

[This message has been edited by Jayellcee (edited 05-02-2003).]

 
Old 05-02-2003, 07:43 PM   #2
Senior Veteran
 
Join Date: Apr 2003
Location: League City, TX, USA
Posts: 514
hangtenvetter HB User
Post

I take lexapro and then take remeron at night.

I went to the doc 'cuz I couldn't sleep.

I sleep like a baby now, and have really far-out dreams too.

 
Sponsors Lightbulb
   
Old 05-03-2003, 03:05 PM   #3
Junior Member
 
Join Date: Apr 2003
Posts: 25
Jayellcee HB User
Post

Thanks Hangten

I'll talk to my Doc about alternatives &/or supplements to my current meds. I am the type of person who needs a lot of sleep (7-10 hours a night) to be at my best. Anything less than that and I am yawny and logy and just not myself. The Lexapro HAD been doing such a good job stabilizing me emotionally that I was willing to deal with the side effects...but now, I have begun to experience depression again. So I guess I am going to have to go back to my doctor about it. I've posted on this topic elsewhere on these boards. I am loathe to go on anything else or even on an increased doage of Lex because I have had such a hard time dealing with side effects. But I really felt okay for a couple of months and I think I'd like to feel that way again.

 
Old 05-03-2003, 03:18 PM   #4
Senior Veteran
 
Join Date: Apr 2003
Location: League City, TX, USA
Posts: 514
hangtenvetter HB User
Post

I am sorry that you have slipped back into depression.

It seems like that is common with the meds. Everything is beautiful for a month or two then it slips. This is only month two for me being on meds. So far so good.

Hope things turn around for you.

 
Old 05-03-2003, 04:42 PM   #5
Senior Veteran
 
Join Date: Mar 2003
Posts: 1,019
Janik HB User
Post

I also had insomnia while on Zoloft, which is also an SSRI, like Lexapro.

Usually patients are able to tell by themselves if they have acid reflux or not, you don't need a doctor to tell you. This weird association made by your doctor (insomnia ---> heartburn) sounds oversimplistic, but apparently it's quite common. Someone else mentioned it in the stress board.

Going to bed and waking up at the same hour every single day, including weekends, corrected my insomnia. It was awful in the beginning because some weeks I felt that I needed to catch up with a nap or waking up late on Saturdays, but sticking to the schedule was the best thing to do.

 
Old 05-05-2003, 07:05 AM   #6
Senior Member
 
Join Date: Oct 2002
Location: NY
Posts: 136
Tired74 HB User
Post

Hello,

I have been on 10mg of Lexapro for 3 weeks felt full of energy the first week and anxiety free, the end of the second week sad again, and YAWNY too, I do sleep through the night though. Been sick to my tummy lately too, no I am not prego but do have nausea in the morning...
Hope it all subsides.

 
Old 05-05-2003, 08:44 AM   #7
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: U.S.A.
Posts: 700
suej1946 HB User
Post

I have been on lexapro 10 mg for about 3 months. I also have the problem waking up several times a night. sometimes when I wake up I am sick in the stomach. A lot at first but now just every so often.
I dont think I feel as good now as in in beginning. I know Im very tired all the time on it. Gained about 8 lbs. Craving cake and good things.
good luck to all on this med...

 
Old 05-05-2003, 10:31 AM   #8
Senior Member
 
Join Date: Oct 2002
Location: NY
Posts: 136
Tired74 HB User
Post

Yes I agree good luck to all on this med.
Hope we all feel better and accomplish what it is we were put on this earth to accomplish.
One plus is so far I have no appeitite and don't crave sweets I did more without meds as sweets help seratonin level sometimes like chocolates so no weight gain here although not eating lowers metabolism, but although depressed I make sure I exercise so I don't gain weight to make me more depressed. SOme days are more sluggish though of course when I am down

 
Old 05-08-2003, 05:27 AM   #9
Senior Member
(male)
 
Join Date: May 2003
Location: Salem, Virginia, USA
Posts: 165
kjarels HB User
Thumbs down

My doctor started me on lexapro and that stuff really messed me up. I could not sleep at all at night and it really tore my stomach up. I could not eat at all, thought I was dying.

 
Old 05-08-2003, 09:25 PM   #10
Senior Member
 
Join Date: Feb 2003
Posts: 223
LoveMyWay71 HB User
Post

Hi,

I take Trazadone 100 mgs at night time to help me sleep.. it is an older anti-dep, but it does cause drowsines. One of the side effects of ssri's is they can keep u up at night.. Good luck

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Wellbutrin + Lexapro + Trazodone Bellestina Depression 4 09-28-2009 11:34 PM
Need doseage advise on starting Lexapro. MMS1 Anxiety 11 07-25-2005 08:40 AM
LEXAPRO, Need your HELP! My doctor, is Incompetant!! MMS1 Depression 4 07-05-2005 01:18 PM
HELP! Desparetly Need a "Pro" on Lexapro! Having PROBLEMS!! MMS1 Anxiety 1 07-04-2005 04:48 PM
from Cymbalta to Lexapro... question about antidepressants NickName Fibromyalgia 12 05-21-2005 03:08 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!